Afatinib/P-glycoprotein (P-gp) Inhibitors Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Your medicine may cause your body to absorb more afatinib than expected.
What might happen:
The levels of afatinib in your blood may increase and cause more side effects than expected. You should watch for signs of skin rash, blisters or peeling, worsening diarrhea, shortness of breath, or fever.
What you should do about this interaction:
Let your healthcare professional (e.g. doctor or pharmacist) know that you are taking these medicines together. Let your doctor know if you experience skin rash, blisters or peeling, shortness of breath, fever or increased diarrhea. Your doctor may want to decrease the dose of your afatinib or change your other medicine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Gilotrif (afatinib) prescribing information. Boehringer Ingelheim Pharmaceuticals, Inc. October, 2019.
- 2.This information is based on an extract from the Certara Drug Interaction Database (DIDB) Platform, Copyright Certara 1999-2023..
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.